MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112780
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Adhesion(s) (1695); Seroma (2069); Hernia (2240)
Date of Event 08/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This emdr was submitted to represent the bard/davol perfix plug (device #3).Additional supplemental emdr represents the bard/davol perfix plug (device #1 & #2) and emdr was submitted to represent the bard/davol 3d max mesh (device #4).Note, the manufacturing date (15-sep-2016) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2016 - patient was diagnosed with right direct inguinal hernia thereby underwent open repair with the implant of perfix plug (device #1).Per operative notes, "a large direct defect was noted and inverted.A perfix plug (device #1) was placed in the hernia sac and sutured.The onlay patch was placed on the floor of the canal.Second piece of mesh (device #4) was noted." (b)(6) 2016 - patient was diagnosed with recurrent direct right inguinal hernia thereby underwent open repair with the implant of perfix plugs (device #2, #3).Per operative notes, "seroma cavity was noted and resected.The defect was medial, the previous patch (device #1) had pulled away from the superior aspect.Two perfix plugs (device #2, #3) were sutured inferiorly to the mesh.The patch was placed to the floor of the canal." (b)(6) 2016 - patient underwent aspiration of seroma.(b)(6) 2017 - patient was diagnosed with recurrent right inguinal hernia thereby underwent laparoscopic repair with the implant of 3dmax mesh (device #4).Per operative notes, "large complex defect in right groin with large hernia sac was noted.Small hernia was noted in indirect space as well.Scar tissues were removed.Previous mesh plug was noted within indirect space, densely incorporated.A 3dmax mesh (device #4) was placed and tacked.On left inguinal canal, eventration in indirect space was noted and repaired." (b)(6) 2018 - patient was diagnosed with right inguinodynia and foreign body granuloma of soft tissue thereby underwent right groin exploration and removal of mesh (device #1, #2 #3 and #4).Per operative notes, "the meshoma was seen.The mesh plug had extruded completely from the inguinal canal.The piece of mesh was removed.".

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22286340
Report Number1213643-2025-00497
Device Sequence Number15672491
Product Code FTL
UDI-Device Identifier00801741016622
UDI-Public(01)00801741016622(17)210828(10)HUAW0913
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2021
Device Catalogue Number0112780
Device Lot NumberHUAW0913
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Initial Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale